Tired, tired, tired

Posted by testlady @testlady, Aug 17 2:05am

I began treatment with the Big 3 three weeks ago. I take them 3 days a week. Since beginning this treatment, I have experienced extreme exhaustion and a recurring headache. Initially, I panicked that this might indicate Covid 19! Thanks to all the posts I have read, it seems apparent that it is this course of treatment. In addition to the MAC, I have stage 4 metastatic lung cancer. This has made me very,very careful about staying safe from Corona spread. I am presently celebrating my 9 1/2 year anniversary of my lung cancer diagnosis. Up until now, I have had no symptoms of lung cancer or MAC. My PET scan showed some infection in my lungs which was cultured and grew MAC! I am very stressed with this tiredness. Some days, I can barely move!

@testladyI am so sorry you have MAC added to your lung cancer. Statistically that happens to certain women. In my family the MAC has been first. I would guess you are already fatigued by your cancer. Adding the Big 3 to that I would think would be a double whammy. I have had similar exhaustion which is typical, especially when Arikayce was added to my treatment. I totally get it when you say that some days you can barely move. Quality of life vs quantity of life has been an ongoing discussion in my home. Only you can decide that for yourself. Mindfulness has been suggested plus of course maintaining good and adequate nutrition. I will keep you in my thoughts and prayers. The headaches can be debilitating. Many people on this forum have said that if you can continue for a month with the side effects it should improve, and those side effects will become less in severity. Please share with your oncologist and pulmonologist/infectious disease doctors the symptoms you are having. They should be able to advise you about MAC treatments. You already have proven how very tough you are given that you have persevered for nine and a half years albeit symptom free. Wishing the best for you! irene5

REPLY

You are so very kind. Thank you for sharing because sometimes I feel very alone.

REPLY

@testlady You are never alone!! irene5

REPLY
@irene5

@testladyI am so sorry you have MAC added to your lung cancer. Statistically that happens to certain women. In my family the MAC has been first. I would guess you are already fatigued by your cancer. Adding the Big 3 to that I would think would be a double whammy. I have had similar exhaustion which is typical, especially when Arikayce was added to my treatment. I totally get it when you say that some days you can barely move. Quality of life vs quantity of life has been an ongoing discussion in my home. Only you can decide that for yourself. Mindfulness has been suggested plus of course maintaining good and adequate nutrition. I will keep you in my thoughts and prayers. The headaches can be debilitating. Many people on this forum have said that if you can continue for a month with the side effects it should improve, and those side effects will become less in severity. Please share with your oncologist and pulmonologist/infectious disease doctors the symptoms you are having. They should be able to advise you about MAC treatments. You already have proven how very tough you are given that you have persevered for nine and a half years albeit symptom free. Wishing the best for you! irene5

Jump to this post

Hi Irene I am so sorry you’re having all of these problems. It sounds like you are a very special lady that Is dedicated to life and not giving up!!! I am going to get into our pool which is very warm and of course it’s very hot here in Florida and I get in there and do all kinds of exercise(20”) and I come out energized and physically and mentally better. I am on Arikayce and three other antibiotics and I am so tired. Blessings Judy

REPLY

@testlady I am sorry to hear you are having the fatigue, but as the others have said, it is quite usual with the antibiotics. After my body adjusted, the day after each dose was worst, followed by a day when I could do a little. I used to be active at a task for 15-20 minutes, then rest for 30-40 minutes and try again. Most days I could manage 2 hours of light activities doing that, but by 4 pm I was "on the couch." I got very good at figuring out what was essential, and at asking for and accepting help.
Sue

Liked by heathert

REPLY
@irene5

@testlady You are never alone!! irene5

Jump to this post

You are so kind

Liked by rits

REPLY
@sueinmn

@testlady I am sorry to hear you are having the fatigue, but as the others have said, it is quite usual with the antibiotics. After my body adjusted, the day after each dose was worst, followed by a day when I could do a little. I used to be active at a task for 15-20 minutes, then rest for 30-40 minutes and try again. Most days I could manage 2 hours of light activities doing that, but by 4 pm I was "on the couch." I got very good at figuring out what was essential, and at asking for and accepting help.
Sue

Jump to this post

Thank you

REPLY
@sueinmn

@testlady I am sorry to hear you are having the fatigue, but as the others have said, it is quite usual with the antibiotics. After my body adjusted, the day after each dose was worst, followed by a day when I could do a little. I used to be active at a task for 15-20 minutes, then rest for 30-40 minutes and try again. Most days I could manage 2 hours of light activities doing that, but by 4 pm I was "on the couch." I got very good at figuring out what was essential, and at asking for and accepting help.
Sue

Jump to this post

@sueinmn sounds very familiar, I spent most of the day on the sofa, I feel for you @testlady, it is not easy, just do what you can.

REPLY

@heathert– Hello. I am also a stage 4 lung cancer. I have multifocal adenocarcinoma of the lungs. I get many lesions at once. They are considered primary cancers. But some come and go. I've had this since 2007. I am currently stable, meaning that all of the lesions that are being watched have not grown.

You have a lot going on in your lungs so I bet that you feel tired. I have read your posts and wonder if your iron levels are still low or if you wound up getting an iron infusion. When I was being treated I felt a fatigue that goes beyond words. Are you in any treatment for your lung cancer?

What type of lung cancer do you have?

REPLY

My cancer is in a similar stage as yours…no treatment. I do have a history of anemia, but my last blood work was fine. You are certainly an inspiration to me! Eighteen years since cancer diagnosis is a wonderful gift.

REPLY

@testlady– Did I forget to ask, what kind of lung cancer do you have? Do you have multifocal adenocarcinoma?

REPLY

Yes, that is my cancer designation. I was diagnosed in 2011.

REPLY
@merpreb

@heathert– Hello. I am also a stage 4 lung cancer. I have multifocal adenocarcinoma of the lungs. I get many lesions at once. They are considered primary cancers. But some come and go. I've had this since 2007. I am currently stable, meaning that all of the lesions that are being watched have not grown.

You have a lot going on in your lungs so I bet that you feel tired. I have read your posts and wonder if your iron levels are still low or if you wound up getting an iron infusion. When I was being treated I felt a fatigue that goes beyond words. Are you in any treatment for your lung cancer?

What type of lung cancer do you have?

Jump to this post

Hi @merpreb I do not have lung cancer, I have MAC and Bronchiectasis. Your lung problems sound very interesting the way they come and go, so glad that you are stable. Yes the fatigue for MAC is also draining, not fun. Heather

REPLY
@testlady

Yes, that is my cancer designation. I was diagnosed in 2011.

Jump to this post

@testlady– I started a group a while back for our type of lung cancer.
https://connect.mayoclinic.org/discussion/multifocal-adenocarcinoma-of-the-lung-continual-recurrences/
We are a small group and would love to have you with us.

REPLY
Please login or register to post a reply.